The most common medical emergency in a dental office is _______________.
A. Mild allergy
D. Local anesthesia overdose
A duty of the first person on the scene of an emergency is _______________.
A. Alerting other staff members
B. Contacting EMS
C. Retrieving the emergency drug kit
D. Direct EMS to the site of the emergency
Essential emergency equipment includes:
B. Various sized intubation tubes
C. An “E” sized tank of oxygen
Epinephrine is primarily recommended for managing _______________.
B. Myocardial infarction
Glucagon is used in the management of _______________.
D. Psychogenic syncope
Flumazenil is used in the management of _______________.
A. Status epilepticus
B. Benzodiazepine overdose
C. Local anesthesia overdose
D. Narcotic overdose
The drug of choice for treating status epilepticus is _______________.
A non-psychogenic predisposing factor for syncope is _______________.
A. The sight of bloody gauze
B. Sitting upright during local anesthesia administration
C. Sudden and unanticipated pain
D. Receipt of the treatment fee
A symptom during the early stage of syncope is _______________.
A. Warm feeling
B. Cold extremities
D. Pupillary constriction
A patient experiencing syncope should be positioned _______________.
A. In a semi-supine position at a 30-to-45-degree angle
B. With the head and upper body pushed forward
C. In a supine position with the feet elevated
D. In a vertical standing position
The order of treating a patient with syncope is _______________.
Anaphylactic reactions are caused by _______________.
A. Release of catecholamines into the circulatory system
B. Intravascular injections
C. Release of histamine from IgE sensitized mast cells
D. Increased insulin production
The appropriate dose of epinephrine to a 5 year old child experiencing asthmatic attack is _______________.
A. 1 ml of 1:1000 epinephrine
B. 1 ml of 1:10,000 epinephrine
C. 1 ml of 1:2000 epinephrine
D. 1 ml of 1:20,000 epinephrine
Mild allergic reaction in a 5 year old child is treated by administering _______________.
A. Oral diphenhydramine 1 mg/kg every six hours
B. A one-time dose of oral diphenhydramine 25 mg
C. 1 ml of 1:1000 epinephrine intramuscularly
D. 1 ml of 1:2000 epinephrine intramuscularly
The position for managing a patient experiencing an acute asthmatic episode is _______________.
A. A supine position with legs elevated
B. Upright with arms thrown forward over a chair
C. A semi-supine position at a 30 to 45 degree angle
D. Supine with the head tilted to the side
The signs and symptoms of acute asthma attack include_______________.
C. Lightness in the chest
D. Shortness of breath
The amount of vasoconstrictor in 1.7ml cartridge of Lidocaine 2% with 1:100,000 Epinephrine is _______________.
A. 0.017 mg
B. 0.17 mg
C. 0.034 mg
D. 0.34 mg
Emergency management of local anesthesia toxicity in a five-year-old includes:
A. Administer 1 ml epinephrine 1:1000
B. Administer oxygen via a mask
C. Administer 1 ml of flumazenil 0.1 mg IV
D. Administer oral diphenhydramine 1 mg/kg
Vasoconstrictor should be avoided or minimized in patients with the following condition:
A. Blood pressure of 120 mm Hg systolic or 80 mg Hg diastolic
B. Blood pressure of 80 mm Hg systolic or 50 mg Hg diastolic
C. Uncontrolled hyperthyroidism
D. Uncontrolled hypothyroidism
An initial dose 0.5cc of glucagon IM is the drug of choice for treating _______________.
A. A conscious 23 lb patient exhibiting hypoglycemia
B. An unconscious 23 lb patient exhibiting hypoglycemia
C. A conscious 23 lb patient exhibiting signs of hyperglycemia
D. An unconscious 23 lb patient exhibiting signs of hyperglycemia
The ictal phase of Grand Mal seizures usually lasts for _______________.
A. Less than 1 minute
B. 1 to 2 minutes
C. 2 to 5 minutes
D. More than 5 minutes
Febrile Seizure occurs when the temperature exceeds _______________.
The proper sequence of BLS for a child in cardiac arrest, witnessed by 2 rescuers, is:
A. Assess the patient, obtain an AED, initiate CPR, activate the emergency response system.
B. Assess the patient, initiate CPR, activate the emergency response system, and obtain an AED simultaneously.
C. Initiate CPR, assess the patient, activate the emergency response system, obtain an AED.
D. Activate the emergency response system, assess the patient, initiate CPR, obtain an AED
The drug of choice for treating narcotic overdose is ____________
The compression-ventilation ratio for a 2-year-old child using 2 rescuers is ____________.